Alert archive / Georgia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 15, NWS Jacksonville, FL

February 27, 2000Camden County, Glynn County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Feb 27, 2000, 3:41 PM EST for Camden County, Glynn County, Georgia. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 27, 2000, 3:41 PM EST (20:41 UTC)
Expired
Feb 27, 2000, 4:30 PM EST
In force
49 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

Counties Camden County, GA, Glynn County, GA

The radar

The Jacksonville radar (KJAX), 66 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.7 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1245 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 272043
SVRJAX
GAC039-127-272130-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
341 PM EST SUN FEB 27 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CAMDEN COUNTY IN SOUTHEASTERN GEORGIA
  GLYNN COUNTY IN SOUTHEASTERN GEORGIA

* UNTIL 430 PM EST

* AT 340 PM EST... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM 19 MILES NORTHWEST OF BRUNSWICK OR 12 MILES
  SOUTHWEST OF EVERETT... MOVING EAST AT 40 MPH.

* THIS STORM CAN BE EXPECTED IN THE VICINITY OF...
  EVERETT                             BY 355 PM EST
  DOCK JUNCTION                       BY 400 PM EST
  BRUNSWICK                           BY 400 PM EST
  COUNTRY CLUB ESTATES                BY 405 PM EST
  BOYS ESTATE                         BY 405 PM EST

DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS!

PETERSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 27, 2:50 PM EST, 51 minutes earlier.

Area forecast discussion, Feb 27, 2:50 PM EST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
250 PM EST SUN FEB 27 2000

SATELLITE IMAGERY SHOWS FAIRLY IMPRESSIVE SIGNATURE TO SHOWERS AND
THUNDERSTORMS AHEAD OF FRONT. ACTIVITY IS MOVING INTO CENTRAL AND
WRN PORTIONS OF THE CWA. LINE OF SHRA/TSRA MOVING THROUGH WARE AND
CHARLTON COUNTIES AT THIS TIME. LATEST INDICATIONS SHOW CAPES STILL
FAIRLY LOW WITH LI/S NEAR -2 TO -3. COLD FRONT ROUGHLY ALONG A LINE
FROM GVL-ABY-AQQ.

FORECAST...CONVECTION AHEAD OF FRONT SHOULD WORK ITS WAY OFFSHORE BY
00Z TONIGHT AND S OF THE CWA BY 03Z. MODEL GUIDANCE SHOWS UPPER
LEVEL DIVERGENCE WILL WEAKEN BY 00Z BUT ENOUGH LIFT WILL BE PRODUCED
AS FRONT NEARS THE CENTRAL AND SRN PORTIONS OF THE CWA TONIGHT. AS
FOR MODELS...AVN SEEMS BIT TOO SLOW WITH DYNAMICS AND PRECIP AND
PREFER NGM/ETA SOLUTIONS. MAY GO WITH SLIGHT CHANCES TONIGHT IN THE
N AND CHANCE AROUND SE PART OF CWA...I.E. MARION-PUTNAM-FLAGLER
COUNTIES AND INDICATE CLEARING LATER TONIGHT. MODELS SIMILAR IN
HANDLING HIGH PRES RIDGE MOVING FROM MS VALLEY TONIGHT TO CENTRAL
APPALACHIANS TUESDAY. SHOULD BEGIN TO GET MODIFICATION OF AIR MASS
ON TUESDAY AS HIGH CENTER SHIFTS OFFSHORE BY TUE NIGHT RESULTING IN
VEERING BOUNDARY LAYER FLOW FROM N TO E. GUIDANCE TEMPS IN FAIRLY
GOOD AGREEMENT AND WILL BLEND AND/OR MAKE SLIGHT ADJUSTMENTS.

MARINE...CURRENT WINDS SHOW MOSTLY 10 KT WITH SEAS AROUND 3 FT.
WINDS SLOWLY PICKING UP AT SAUF1. PREFRONTAL LINE OF SHOWERS AND
THUNDERSTORMS WILL PUSH STRONGER WINDS OFFSHORE TONIGHT. THEREFORE
MAY SPLIT ZONES NEAR SHORE AND OFFSHORE. PREFER ETA MODEL PROGS DUE
TO BETTER INITIAL CONDITIONS. WILL INDICATE SCEC CONDITIONS MONDAY.

PRELIM...
AMG 47/66/39/74 2000
SSI 51/66/47/67 4000
JAX 51/68/43/74 4000
GNV 54/69/43/75 4000 02

.JAX...
GA...FIRE WX WATCH MON AFTN GAZ150-164
FL...FIRE WX WATCH MON AFTN FLZ020>023-030-031-035

ARS

In the hours before

Special weather statement, Feb 27, 11:45 AM EST, 3 hours 56 minutes before
AMZ435-450-452-454-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-272000-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1145 AM EST SUN FEB 27 2000

A COLD FRONT THAT CURRENTLY STRETCHES THROUGH WESTERN GEORGIA...THE
WESTERN FLORIDA PANHANDLE AND INTO THE GULF OF MEXICO WILL PASS
OVER THE LOCAL REGION THIS AFTERNOON OR EVENING. SHOWERS AND
THUNDERSTORMS WILL PRECEDE THIS FRONT AS IT MOVES EAST. A FEW OF
THESE STORMS WILL POSSIBLY BE STRONG...ESPECIALLY OVER THE SUWANNEE
RIVER VALLEY AND OVER PORTIONS OF SOUTHEAST GEORGIA THIS AFTERNOON
AND EVENING. BRIEF HEAVY DOWNPOURS...SMALL HAIL AND LOCALLY GUSTY
WINDS OF AROUND 40 MPH WILL BE POSSIBLE WITH SOME OF THESE STRONGER
STORMS.

DRIER AIR WILL FOLLOW THE PASSAGE OF THE FRONTAL BOUNDARY AND SKIES
WILL BEGIN TO CLEAR FROM THE WEST THROUGH THE NIGHT.

FOR ADDITIONAL INFORMATION...VI]SIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV.

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 2:10 PM ESTSevere Thunderstorm WarningJAXClinch, Echols35 min
Feb 27, 2:31 PM ESTSevere Thunderstorm WarningJAXCharlton, Ware29 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.